Testosterone Replacement Therapy Side Effects Attorney
Testosterone Replacement Therapy (TRT) or “Low-T” Treatment Products
Attorneys at The Olinde Firm are investigating claims on behalf of clients who used Testosterone Replacement Therapy (TRT) or “Low-T” products AndroGel, AndroDerm, Axiron, or Testim and suffered serious health problems, including:
- Heart Attack
- Pulmonary Embolism
- Deep Vein Thrombosis (DVT)
- Blood Clots
Testosterone treatments are approved by the FDA to treat those with a diagnosed medical condition known as hypogonadism in which the body produces very little or no testosterone. Men typically experience some level of decline in testosterone production as a natural part of the aging process. However, drug manufacturers have sought to capitalize on this natural testosterone decline by aggressively marketing testosterone treatments or “Low-T” drugs to the public as a treatment to reverse the natural aging process. Drug companies such as AbbVie and Eli Lilly engaged in broad information campaigns telling people “Do you sometimes feel a little tired? Do you have less energy then you used to? Then talk to your doctor about Low T” as a way to push the public into testosterone therapy products. As a result, testosterone therapy treatments have more than doubled in the last ten years, bringing in over $3 billion in 2013.
Many doctors and patients feel misled by the manufacturers of testosterone products about the appropriate use and potential risks and side effects associated with testosterone therapy. Lawyers around the country have filed lawsuits against testosterone therapy manufacturers alleging a failure to properly warn physicians and patients regarding the increased risk of heart attack and stroke associated with use of the drugs.
UPDATE (June 2014): The U.S. Judicial Panel on Multidistrict Litigation (JPML) has ordered that lawsuits filed around the country against manufacturers of testosterone replacement products will be centralized in a Multi-District Litigation (MDL) in the Northern District of Illinois before the Honorable Matthew F. Kennelly.
UPDATE (March 2015): U.S. Food and Drug Administration (FDA) issues a Drug Safety Communication cautioning about the use of Testosterone Products for the natural decline in testosterone due to aging and requiring manufacturers to change their warning labels to inform users of the possible increased risk of Heart Attack and Stroke associated with use of testosterone products.